Forum

Arms feel heavy

Have had RRMS 28 years,but only officially diagnosed 6 years ago. Unable to tolerate any drugs due to side effects and sensitivity .Over the last few days really bad fatigue and both arms feeling weighed down…wrists feel like I’ve got an elastic band round them…could I be relapsing??.Really don’t want IV steroids as put over a stone on in weight after the last lot Any advice would be helpful.

Hello

(Welcome to the forum.)

You’re the only person who’s ever said they can’t take disease modifying drugs (DMDs), which is what I assumed you meant, besides me. Bad luck to us both.

It does sound like it could be a relapse. The point of steroids is to reduce the time it takes for the relapse to remit. But the outcome of the relapse isn’t necessarily affected. I suppose it could affect long term outcome if it’s a serious motor relapse and it prevents you from exercising so the muscles start to atrophy.

But in general, the outcome won’t be affected. I’ve tended to take steroids if it’s a proper motor relapse that prevents me from walking at all (bearing in mind I can barely walk at the best of times!). But if it’s a smaller sensory relapse, then I try to avoid the foul things.

Which drugs have you had bad reactions to? For me it was Avonex, Tysabri and Tecfidera from the DMD canon. Plus Betmiga and Vesicare. And something else gave me hepatitis too but we never managed to pin down exactly what it was, maybe a combination of drugs.

Sue

Hi, rebif caused abnormal liver function results …copaxone after a year started causing skin problems.

Finally tecfidera caused really bad abdominal issues,so all in all pretty stuffed!!

Only tablet I can take to help stiffness is baclofen but a small dose as it makes me so sleepy .